Alert archive / Montana / Wind Chill Advisories in 2021

Wind Chill Advisory 10, NWS Glasgow, MT

December 15, 2021Daniels County, Sheridan County, Valley County, Montana

NWS Glasgow, MT issued this wind chill advisory at Dec 15, 2021, 12:41 PM MST for Daniels County, Sheridan County, Valley County, Montana. It took effect at Dec 15, 2021, 8:00 PM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2021, 12:41 PM MST (19:41 UTC)
In effect from
Dec 15, 2021, 8:00 PM MST
Expired
Dec 16, 2021, 9:00 AM MST
In force
13 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Sheridan County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 90 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 7.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2021-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2021-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

078 
WWUS45 KGGW 151941
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
1241 PM MST Wed Dec 15 2021

MTZ019-160945-
/O.NEW.KGGW.WC.Y.0010.211216T0300Z-211216T1600Z/
/O.CON.KGGW.WW.Y.0018.000000T0000Z-211216T0000Z/
Sheridan-
Including the cities of Plentywood and Medicine Lake
1241 PM MST Wed Dec 15 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
MST THURSDAY...

* WHAT...For the Winter Weather Advisory, snow. Additional snow
  accumulations of up to one inch. Winds gusting as high as 35 
  mph. For the Wind Chill Advisory, very cold wind chills 
  expected. Wind chills as low as 30 below zero.

* WHERE...Sheridan County.

* WHEN...For the Winter Weather Advisory, until 5 PM MST this 
  afternoon. For the Wind Chill Advisory, from 8 PM this evening 
  to 9 AM MST Thursday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The cold wind chills
  could cause frostbite on exposed skin in as little as 30
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ018-061-160945-
/O.NEW.KGGW.WC.Y.0010.211216T0300Z-211216T1600Z/
Daniels-Northern Valley-
Including the cities of Scobey and Opheim
1241 PM MST Wed Dec 15 2021

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
MST THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Daniels and Northern Valley Counties.

* WHEN...From 8 PM this evening to 9 AM MST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on exposed
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MTZ020-023>027-062-160000-
/O.CON.KGGW.WW.Y.0018.000000T0000Z-211216T0000Z/
Western Roosevelt-McCone-Richland-Dawson-Prairie-Wibaux-
Eastern Roosevelt-
Including the cities of Wolf Point, Poplar, Circle, Sidney, 
Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson
1241 PM MST Wed Dec 15 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Snow. Additional snow accumulations of up to one inch.
  Winds gusting as high as 35 mph will lead to blowing snow.

* WHERE...Portions of northeast Montana.

* WHEN...Until 5 PM MST this evening.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
3 follow-up statements
571 
WWUS45 KGGW 152333
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
433 PM MST Wed Dec 15 2021

MTZ019-161345-
/O.CAN.KGGW.WW.Y.0018.000000T0000Z-211216T0000Z/
/O.CON.KGGW.WC.Y.0010.211216T0300Z-211216T1600Z/
Sheridan-
Including the cities of Plentywood and Medicine Lake
433 PM MST Wed Dec 15 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 9 AM MST THURSDAY...
...WINTER WEATHER ADVISORY HAS BEEN CANCELLED...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 below zero.

* WHERE...Sheridan County.

* WHEN...From 8 PM this evening to 9 AM MST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MTZ020-023>027-062-160045-
/O.CAN.KGGW.WW.Y.0018.000000T0000Z-211216T0000Z/
Western Roosevelt-McCone-Richland-Dawson-Prairie-Wibaux-
Eastern Roosevelt-
433 PM MST Wed Dec 15 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Blowing snow has diminished across the area therefore the Winter
Weather Advisory has been cancelled.

$$

MTZ018-061-161345-
/O.CON.KGGW.WC.Y.0010.211216T0300Z-211216T1600Z/
Daniels-Northern Valley-
Including the cities of Scobey and Opheim
433 PM MST Wed Dec 15 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 9 AM MST THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Northern Valley and Daniels Counties.

* WHEN...From 8 PM this evening to 9 AM MST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
053 
WWUS45 KGGW 161004
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
304 AM MST Thu Dec 16 2021

MTZ018-019-061-161600-
/O.CON.KGGW.WC.Y.0010.000000T0000Z-211216T1600Z/
Daniels-Sheridan-Northern Valley-
Including the cities of Scobey, Plentywood, Medicine Lake, 
and Opheim
304 AM MST Thu Dec 16 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Daniels, Sheridan and Northern Valley Counties.

* WHEN...Until 9 AM MST this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
133 
WWUS45 KGGW 161610
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
910 AM MST Thu Dec 16 2021

MTZ018-019-061-161715-
/O.EXP.KGGW.WC.Y.0010.000000T0000Z-211216T1600Z/
Daniels-Sheridan-Northern Valley-
Including the cities of Scobey, Plentywood, Medicine Lake, 
and Opheim
910 AM MST Thu Dec 16 2021

...WIND CHILL ADVISORY HAS EXPIRED...

Wind chills have risen above 20 below zero and the advisory has
been allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Dec 15, 6:08 AM MST, 6 hours 33 minutes earlier.

Area forecast discussion, Dec 15, 6:08 AM MST, 6 hours 33 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
608 AM MST Wed Dec 15 2021

.DISCUSSION...
Snow moving across the western zones early this morning with light
accumulations occuring. Winds are strong enough for some blowing
and drifting snow and reduced visibilities. Expectation is for
some slowing and intensification as the snow band moves east. This
pushed the snow accumulations up slightly, and with the
expectation of blowing snow, have expanded the Winter Weather
advisory northward.

Cold air spilling into the region behind the front will keep
temperatures fairly steady today, with readings below zero across
the north tonight. Still might be enough wind for a Wind Chill
advisory, but will hold off until the snow clears the region.

A weak short-wave ridge moves overhead Thursday and will be
quickly replaced by a short-wave trough on Friday. Thursday will
remain cold with an even colder push arriving with the trough on
Friday. Highs Friday will range from the single digits above zero
north to the low teens south. This front may also bring a little
snow to the region.

Temperatures rebound a bit for the weekend as a stronger ridge
moves into the area. Highs will be in the teens and 20s. More
bouts of Arctic air are expected next week, but there remains a
lot of uncertainty regarding any chances for meaningful snowfall
accumulation.

-Mottice/RAE

&&

.AVIATION...
IFR or brief LIFR this morning, improving from the west after 19z.

A band of snow will move across eastern Montana today with
accumulating snow and gusty northwest winds. The combination of
wind and snow will cause visibilities to be under a mile at times,
especially between 15z and 20z at KGDV and KSDY.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 5 PM MST this afternoon for
Dawson...Eastern Roosevelt...McCone...Prairie...Richland...
Sheridan...Western Roosevelt...Wibaux.

&&

weather.gov/glasgow

Nearby

Wind Chill Advisories in Montana, 2021Every wind chill advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.